MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA FINAL ASSY

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA FINAL ASSY
Model Number 61000
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation: the terumo bct service technician performed a centrifuge pressure test and the values were found to be high, but in the aceptable range.A centrifuge pressure calibration was performed.Equipment is functioning correctly.Investigation is in process.A follow-up report will be provided.
 
Event or Problem Description
During a service call for "centrifuge pressure exceeded limit at therapeutic plasma exchange procedure", the terumo bct service technician noted that the sample bag was full of air and there were bubbles in the patient line.The ac line had fluid in it and the reservoir was half filled.The customer finished the procedure and the patient was disconnected.There were no consequences to the patient and no medical intervention was necessary.Patient information is not available at this time.
 
Additional Manufacturer Narrative
Investigation: the customer submitted photos of the cassette, centrifuge channel, saline line, return line, ac spike, saline spike, and replacement fluid spikes.Visual inspection of the photographs did not identify any defects or mis-assemblies which could have contributed to the reported failure.The device serial number history report indicates no further related issues have been reported for this device.The device history record (dhr) was reviewed for the disposable lot that was used.There were no issues noted in the dhr that would have contributed to the event as experienced by the customer.One year of service history was reviewed for this device with no issues related to the reported condition identified.Investigation is in process.A follow up report will be provided.
 
Event or Problem Description
Further clarification about the event was received: the 'centrifuge pressure exceeded limit' alarm occurred during saline prime for a therapeutic plasma exchange procedure.The operator attempted to continue the procedure repeatedly, and then observed the air bubbles.The operator removed the disposable (no patient had been connected) and completed the procedure with a new disposable kit.There was not a patient connected at the time of the event, therefore, patient information is not reasonably known.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.10.Investigation: the service technician arrived on site to download the run data files and test the centrifuge pressure sensor functionality with sts software and a digital pressure gauge.The value indicated by the sensor in the sts software was found in a range of 50 mm hg of the digital gauge value.The centrifuge pressure test values were high but in the acceptable range.The centrifuge pressure sensor was re calibrated.The device was verified to be operating within specification.The technician verified the disposable set integrity and confirmed that the waste bag of the disposable was completely full of air, there were bubbles in the patient lines, ac line had fluid in it, and the reservoir was half filled.Investigation is in process.A follow up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Root cause: the specific root cause of air in the disposable set could not be determined.Based on the service technician's report, as well as the photographs submitted, it is possible there was an unidentified manufacturing defect in the disposable set which allowed the introduction of air into the ac, saline, or inlet line or there was an operator error.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA FINAL ASSY
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
3032314970
MDR Report Key10454196
Report Number1722028-2020-00404
Device Sequence Number3860137
Product Code GKT
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter CountrySV
PMA/510(K) Number
K183081
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2020
Supplement Date Received by Manufacturer12/14/2020
12/16/2020
11/18/2021
Initial Report FDA Received Date08/26/2020
Supplement Report FDA Received Date12/15/2020
01/06/2021
12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown